Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 

 

Flip theorem and the existence of minimal models for $ 3$-folds


Author: Shigefumi Mori
Journal: J. Amer. Math. Soc. 1 (1988), 117-253
MSC: Primary 14J30; Secondary 14E35
MathSciNet review: 924704
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A1] M. Artin, On the solutions of analytic equations, Invent. Math. 5 (1968), 277-291. MR 0232018 (38:344)
  • [A2] -, Algebraic approximation of structures over complete local rings, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 23-58. MR 0268188 (42:3087)
  • [B1] X. Benveniste, Sur l'anneau canonique de certaines variétés de dimension 3, Invent. Math. 73 (1983), 157-164. MR 707354 (85g:14020)
  • [B2] -, Sur le cone des $ 1$-cycles effectifs en dimension 3, Math. Ann. 272 (1985), 257-265. MR 796252 (86j:14005)
  • [BS] J. Bingener and U. Storch, Zur Berechnung der Divisorenklassengruppen kompletter lokaler Ringe, Nova Acta Leopoldina (N.F.) 52 Nr. 240 (1981), 7-63. MR 642696 (83m:13017)
  • [Da] V. I. Danilov, Birational geometry of toric $ 3$-folds, Math. USSR-Izv. 21 (1983), 269-279.
  • [El1] R. Elkik, Singularités rationnelles et déformations, Invent. Math. 47 (1978), 139-147. MR 501926 (80c:14004)
  • [El2] -, Rationalité des singularités canoniques, Invent. Math. 64 (1981), 1-6. MR 621766 (83a:14003)
  • [Fl] H. Flenner, Rational singularities, Arch. Math. 36 (1981), 35-44. MR 612234 (82g:14036)
  • [Fr] P. Francia, Some remarks on minimal models. I, Compositio Math. 40 (1980), 301-313. MR 571052 (81h:14013)
  • [Ft] T. Fujita, Zariski decomposition and canonical rings of elliptic threefolds, J. Math. Soc. Japan 38 (1986), 20-37. MR 816221 (87e:14036)
  • [Go] R. Godement, Topologie algébrique et théorie des faisceaux, Hermann, Paris, 1958. MR 0102797 (21:1583)
  • [Gra] H. Grauert, On Levi's problem and the embedding of real-analytic manifolds, Ann. of Math. 68 (1958), 460-472. MR 0098847 (20:5299)
  • [GR] H. Grauert and O. Riemenshneider, Verschwindungssätze für analytische Kohomologiegruppen auf Komplexen Räumen, Invent. Math. 11 (1970), 263-292. MR 0302938 (46:2081)
  • [Gro] A. Grothendieck, Eléments de géométrie algébrique. III, Inst. Hautes Études Sci. Publ. Math. 20 (1964).
  • [H] H. Hironaka, On the theory of birational blowing-up, Thesis, Harvard Univ., 1960.
  • [I] V. A. Iskovskih, Minimal models of rational surfaces over arbitrary fields, Math. USSR-Izv. 14 (1980), 17-39. MR 525940 (80m:14021)
  • [Ka1] Y. Kawamata, On the finiteness of generators of a pluricanonical ring for a $ 3$-fold of general type, Amer. J. Math. 106 (1984), 1503-1512. MR 765589 (86j:14032)
  • [Ka2] -, The crepant blowing-ups of $ 3$-dimensional canonical singularities and its application to degenerations of surfaces, Ann. of Math. (to appear).
  • [KMM] Y. Kawamata, K. Matsuda, and K. Matsuki, Introduction to the minimal model problem, Proc. Sympos. Algebraic Geom., Sendai, 1985, Adv. in Pure Math. 10 (1987), 283-360. MR 946243 (89e:14015)
  • [K1] S. Kleiman, Toward a numerical theory of ampleness, Ann. of Math. 84 (1966), 293-344. MR 0206009 (34:5834)
  • [Ko1] J. Kollár, Higher direct images of dualizing sheaves, Ann. of Math. 123 (1986), 11-42. MR 825838 (87c:14038)
  • [Ko2] -, The structure of algebraic threefolds--an introduction to Mori's program, Bull. Amer. Math. Soc. 17 (1987), 215-277.
  • [Ko3] -, Flops, Nagoya Math. J. (to appear). MR 986434 (90e:14011)
  • [KSB] J. Kollár and N. Shepherd-Barron, Threefolds and deformation of surface singularities, Preprint.
  • [Ku] V. Kulikov, Degenerations of $ K3$ surfaces and Enriques surfaces, Math. USSR-Izv. 11 (1977), 957-989. MR 0506295 (58:22087a)
  • [Ma] Yu. I. Manin, Rational surfaces over perfect fields, Inst. Hautes Études Sci. Publ. Math. 30 (1966), 55-114. MR 0225780 (37:1373)
  • [Mn] M. Miyanishi, Projective degeneration of surfaces according to $ S$. Tsunoda, Proc. Sympos. Algebraic Geom., Sendai, 1985, Adv. in Pure Math. 10 (1987), 415-447. MR 946246 (89k:14021)
  • [My1] Y. Miyaoka, Deformations of a morphism along a foliation and a birational criterion of conic bundles, Proc. Sympos. Pure Math. (Summer Research Inst., Bowdoin, 1985), Vol. 46 (1987), pp. 245-268. MR 927960 (89e:14011)
  • [My2] -, The Chern classes and Kodaira dimension of a minimal variety, Proc. Sympos. Algebraic Geom., Sendai, 1985, Adv. in Pure Math. 10 (1987), 449-476. MR 946247 (89k:14022)
  • [My3] -, On the Kodaira dimension of Minimal Threefolds, Preprint.
  • [MM] Y. Miyaoka and S. Mori, A numerical criterion of uniruledness, Ann. of Math. 124 (1986), 65-69. MR 847952 (87k:14046)
  • [Mr1] S. Mori, Projective manifolds with ample tangent bundles, Ann. of Math. 110 (1979), 593-606. MR 554387 (81j:14010)
  • [Mr2] -, Threefolds whose canonical bundles are not numerically effective, Ann. of Math. 116 (1982), 133-176. MR 662120 (84e:14032)
  • [Mr3] -, On $ 3$-dimensional terminal singularities, Nagoya Math. J. 98 (1985), 43-66. MR 792770 (86m:14003)
  • [Mr4] -, Classification of higher dimensional varieties, Proc. Sympos. Pure Math. (Summer Research Inst., Bowdoin, 1985), Vol. 46 (1987), pp. 269-331. MR 927961 (89a:14040)
  • [Mrr1] D. Morrison, Semistable degenerations of Enriques and hyperelliptic surfaces, Duke Math. J. 48 (1981), 197-249. MR 610184 (82m:14020)
  • [Mrr2] -, A remark on Kawamata's paper ``On the plurigenera of minimal algebraic $ 3$-folds with $ K \tilde \approx 0$'', Math. Ann. 275 (1986), 547-553. MR 859329 (88c:14050)
  • [MS] D. Morrison and G. Stevens, Terminal quotient singularities in dimension 3 and 4, Proc. Amer. Math. Soc. 90 (1984), 15-20. MR 722406 (85a:14004)
  • [N] N. Nakayama, Invariance of the plurigenera of algebraic varieties under minimal model conjectures, Topology 25 (1986), 237-251. MR 837624 (87g:14034)
  • [PP] U. Persson and H. Pinkham, Degeneration of surfaces with trivial canonical divisor, Ann. of Math. 113 (1981), 45-66. MR 604042 (82f:14030)
  • [R1] M. Reid, Minimal models of canonical $ 3$-folds, Algebraic Varieties and Analytic Varieties (S. Iitaka, ed.), Advanced Studies in Pure Math. 1 (1983), Kinokuniya, Tokyo, and North-Holland, Amsterdam, pp. 131-180. MR 715649 (86a:14010)
  • [R2] -, Decomposition of toric morphisms, Arithmetic and geometry. II, Progress in Math. 36 (1983), 395-418. MR 717617 (85e:14071)
  • [R3] -, Tendencious survey of $ 3$-folds, Proc. Sympos. Pure Math. (Summer Research Inst., Bowdoin, 1985), Vol. 46 (1987), 333-344. MR 927962 (89h:14033)
  • [R4] -, Young person's guide to canonical singularities, Proc. Sympos. Pure Math. (Summer Research Inst., Bowdoin, 1985), Vol. 46 (1987), pp. 345-414.
  • [SB] N. Shepherd-Barron, Some questions on singularities in 2 and 3 dimensions, Thesis, Univ. of Warwick, 1980.
  • [Sh] V. V. Shokurov, The non-vanishing theorem, Izv. Akad. Nauk. SSSR Ser. Mat. 49 (1985), 635-651; Math. USSR-Izv. 26 (1986), 591-604. MR 794958 (87j:14016)
  • [T] S. Tsunoda, Degenerations of surfaces, Proc. Sympos. Algebraic Geom., Sendai, 1985, Adv. in Pure Math. 10 (1987), 755-764. MR 946256 (90d:14037)
  • [Wa] J. Wahl, Equisingular deformations of normal surface singularities, Ann. of Math. 104 (1976), 325-356. MR 0422270 (54:10261)
  • [Wi] P. M. H. Wilson, Towards birational classification of algebraic varieties, Bull. London Math. Soc. 19 (1987), 1-48. MR 865038 (87m:14038)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 14J30, 14E35

Retrieve articles in all journals with MSC: 14J30, 14E35


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1988-0924704-X
Article copyright: © Copyright 1988 American Mathematical Society